Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Supports of derivations, free factorizations,
and ranks of fixed subgroups in free groups

Author: George M. Bergman
Journal: Trans. Amer. Math. Soc. 351 (1999), 1531-1550
MSC (1991): Primary 20E05, 20E06, 20J05; Secondary 05E20, 20C07, 20E08
MathSciNet review: 1458296
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $F$ a free group of finite rank, it is shown that the fixed subgroup of any set $B$ of endomorphisms of $F$ has rank $\leq \operatorname {rank}(F)$, generalizing a recent result of Dicks and Ventura. The proof involves the combinatorics of derivations of groups. Some related questions are examined.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 20E05, 20E06, 20J05, 05E20, 20C07, 20E08

Retrieve articles in all journals with MSC (1991): 20E05, 20E06, 20J05, 05E20, 20C07, 20E08

Additional Information

George M. Bergman
Affiliation: Department of Mathematics, University of California, Berkeley, California 94720-3840

PII: S 0002-9947(99)02087-5
Received by editor(s): April 5, 1996
Received by editor(s) in revised form: April 8, 1997
Additional Notes: This work was done while the author was partly supported by NSF contract DMS\ 93-03379.
Article copyright: © Copyright 1999 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia